Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Diarrhea, cramps in lower side of belly button and stomach distention. USG shows prostate enlargement. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
Hello Doctor
I am 54 years of age.
I have been struggling with my stomach.
Generally I have to go to toilet every morning 1 to 3 times. First stool is generally Ok and solid. 2nd is semi solid. If I have to go 3rd time, it is bit lose. Some time stool passes with blast, cramp or gas. i dont need to go to toilet later in the day or night but sometime i feel sensation till noon time.
for last one month I am having mild cramps intermittently which are mostly at slightly lower side to belly button.
I do feel fullness and stomach distention frequently. Some time i feel fluttering and gurgling on left side below lower rib cage. Some time I feel gas trapped in belly but not coming out wither by belching or by farting. If it comes out, I am relieved.
In last 6 months, I have got stool test done about 8 times. Occult blood is always negative. 2 times I had cysts of E Hystolica and 2 times mucus present. Other parameters are always Ok.
I had LFT and KFT one year back and also last week. All parameters are normal both the times.
I had USG in May13. Everything was ok except prostate enlargement with urine retention for which I am now on medicine and under supervision of a urologist.
I have trying different foods but not able to conclude which one is troubling me. But when ever I over eat or eat more at dinner or eat sweets, I have problem with stool the very next day. If I eat less and eat fat free, I lose some weight and when I eat full, I do gain weight but have trouble with my stool. 2 years back, I was 67 kgs and now I am 58 kgs.
In last 5 months I had 2 courses of Fasigyn DS and now I am taking Mahacef OZ for last 6 days.
I am getting worried and remain stressfull always.
Please help me.

Posted Mon, 18 Nov 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 34 minutes later
Brief Answer:
Need more information to give a better answer

Detailed Answer:
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

I would like to have some more information before I can give my opinion.

1. Are you a diabetic?
2. Do you have thyroid issues?
3. Are you on any medication other than Mahacef?
4. Was malabsorption including celiac disease ruled out?
5. Was colonoscopy test done?

I would like to have all these information so that I can give a better opinion.
Dr.Ratnakar kini
Above answer was peer-reviewed by
Follow-up: Diarrhea, cramps in lower side of belly button and stomach distention. USG shows prostate enlargement. Any suggestion? 8 minutes later

I am not diabitic and BP is also normal.

I am non smoker and generally vegeterian. i take eggs sometime.

Along with Mahacef, I am taking Nexpro 40 once in morning and Digeplex T two times a day. for prostate I tale veltam plus.

colonoscopy is not done. celiec desease and malabsorption not ruled out. I do feel better if i eat rice. I am not sure but generally i feel worse when i eat wheat. I have never tried to avoid wheat fully.

Thanks & Regards
Answered by Dr. Ratnakar Kini 13 minutes later
Brief Answer:
Detailed answer given below

Detailed Answer:
You have given very good information in your second post.

Intolerance to wheat can cause these symptoms.
That is why I asked you whether you were tested for malabsorption including celiac disease.
Celiac disease is a condition in which individuals develop symptoms like diarrhea, weight loss etc when they eat wheat based food. Once they stop wheat based food, the symptom improves.
I would advise you to consult a gastroenterologist in your area to get yourself tested for celiac disease.
An upper GI endoscopy with small bowel biopsy and a blood test called tissue transglutaminase antibody test may be done to confirm this diagnosis.
Treatment is just avoiding wheat based food items.

Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor